I have been quite depressed&stressed lately like most bipolars are for who knows what reasons.I havent been able2taste anything or smell.I have also had vision&hearing probs more than ever.I have extreme dry skin.I cant enjoy hardly anything&get bored with everything in a few minutes.I sleep a lot.And feel very emotional.Although all of my senses are significantly gone.I cant name them all because some are too personal.Although u cant see me.
I am not on meds b/c they all had nasty side effects that were worse than the helping my moods.So I been off for a yr.So I just want2know if theres anyone out there experiencing this or has&if so,what did u do to get back to normal?Also I hear zantax is good .Has anyone tried it?What were your side effects?Any changes with taste or anything?
Did you find this post helpful?
|

User Profile
replied July 16th, 2008
Extremely eHealthy
Did you you loss your senses at all or you just start to experience unusual taste and smell sensations?
What kind of visual and hearing problems you have?
Have you started seeing and hearing things that are not existing?
|
Did you find this post helpful?

replied July 16th, 2008
Hey Nut
Get back on your medications. What your experiencing is caused from a schizo/manic bipolar disorder in the high range. You still have all your senses except the most important one...common sense. Call your psychiatrists today to get started back on some medications for stabilization before it gets any further. You are in trouble and need help. If you can't do it, have a family member call.

As to asking about medications...each medication effects each of us differently. Your best person to give you the correct answers is your psychiatrists. You really need to be vocal with im or her today.
|
Did you find this post helpful?

replied July 17th, 2008
losing my senses
I have almost totally lost all my taste senses&smell.I can only taste stuff like tea,cornbread,lemoncake.If I do smell anything its very light and for a very short time.I have cats&I can smell the dirty cat litter when its been a week of not changing.I see things that arent there but dont hear things.I do wish that rockdigger didnt seem so mean.Maybe my condition doesnt fully have2do with my depression..I was on prednisone4a short time b/c I had a bad bronchial infection that ended in being pnemonia.Thats when I lost my taste buds&sense of smell.Not right after I went off my meds.People should learn2be more polite than act bossy.I have just started taking depakoate&St.Johns wort.I alternate between the two every day.I will take depakoate one day then st.johns wort the next.not sure if safe or not.I hope its ok?
|
Did you find this post helpful?

User Profile
replied July 24th, 2008
Extremely eHealthy
Loss of sense of taste or smell is a serious side effect of using corticosteroids. You need to check this with the physician who has prescribed this drug.
Another thing that you need to be aware of, is that use of corticosteroids can initiate or provoke an episode in bipolar patient.
Seeing things that aren't there is known as visual hallucinations.
When they appear in a bipolar patient, that means that the disease is progressing and getting worse.
Any bipolar patient who doesn't get the right treatment is put on a risk to get worsening of his/her condition.

Please, try to talk with your psychiatrist!
Although, is not the easiest thing to find the right combination of drugs and the right doses, doesn't mean that you wont get it, helping you to lead normal life.

Best wishes!
Marija
|
Did you find this post helpful?
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...